Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Diagnosed with menstric panniculitis. Treated with prednisone 50mg. Having pain in lower abdomen. What to do?

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
I am a 70 year old cauc. male diagnosed 2 weeks ago with menstric panniculitis. Treated by 7days of prednisone 50mg/day. Pain was relieved by Prednisone but 1 weak later the pain is returning in my lower abdomen. What can I expect as this disease goes on?
Posted Fri, 23 Nov 2012 in Digestion and Bowels
Answered by Dr. Das Arindam 2 hours later
Thank you for asking a question.
Firstly, mesenteric panniculitis is a rare condition of mesentry of gastrointestinal tract. Here inflammation occurs around and inbetween the fat cells. Many other diseases are associated with this conditions like mesenteric arteriopathy, chemical, thermal and other injuries, some cardiac diseases, pancreatitis, gall bladder diseases, etc.
So, when a patient is diagnosed with mesenteric panniculitis , a thorough search should be made for presence of the abovementioned conditions.
Diagnosis is made on the basis of MRI finding. It is the gold standard investigation.
Now, coming to the treatment. Most effective treatment modality is corticosteroids. Except this other immunosuppressive agents used in this condition are colchicine, cyclophosphamide.

The symptoms you have described indicates
- Relapse of the condition.
- Peptic ulcer due to taking steroids.
To differentiate these condition, you have to visit your treating doctor for a thorough clinical examination , ordering a repeat MRI, if indicated.
For this condition you can take pantoprazole group of drugs if the condition is due to peptic ulceration.
If relapse of the mesenteric panniculitis occurs, then other immunosuppressive agents should be considered. In refractory condition, surgery is the last option.
So, consult your treating doctor for a thorough clinical examination and treatment according to the specific condition as I told previously.

Hope this information suffices. Let me know if you have any more question.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor